Jump to content

Photo

Humidifiers -- good or bad for acne?


1 reply to this topic

#1 heymikey

heymikey

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 423
    Gallery Images: 2
    Likes: 0
About Me
  • Joined: 27-December 02

Posted 27 January 2006 - 10:23 AM

Are humidifiers good or bad for acne? I live in Canada and it does get quite dry during the winter. Plus, I'm on Accutane and it really dries out my skin causing my cheeks to flake. The flakes would clog my pores and would cause new pimples. I'm thinking of getting a humidifier to see if that would help.

What are the effects of having a humidifier on the skin in general, not just acne? Is getting a cool mist humidifier better than a warm mist? Could you guys recommend a good humidifier to buy that is not too expensive?

#2 LabGirl81

LabGirl81

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 2,762
    Gallery Images: 11
    Likes: 3
About Me
  • Gender:Female
  • Location:dirty jersey
  • Joined: 10-August 05

Posted 27 January 2006 - 10:57 AM

QUOTE(heymikey @ Jan 27 2006, 11:23 AM) View Post

Are humidifiers good or bad for acne? I live in Canada and it does get quite dry during the winter. Plus, I'm on Accutane and it really dries out my skin causing my cheeks to flake. The flakes would clog my pores and would cause new pimples. I'm thinking of getting a humidifier to see if that would help.

What are the effects of having a humidifier on the skin in general, not just acne? Is getting a cool mist humidifier better than a warm mist? Could you guys recommend a good humidifier to buy that is not too expensive?



A little humidity in the air leads lessens transepidermal water loss....so I'd say it could help a little (although the moisture in your epidermis really comes from the water in your body, not the water in the air....so drink up). Don't worry about the flakes, they shoudn't clog your pores. Flaking is a sign that your cell turnover cycle is speeding up, and that your epidermis is thinning....for acne this is a good thing, but it can lead to more epidermal water loss...which leads to dryness).

I just use a small one that I got at Bed Bath and Beyond, it only cost 30$ (US), it's a warm mist one. I actually use it because my heat is drying, and my throat and nose get dry from it.....I don't actually use it for my skin...
I'm off Accutane!!!!!

Six month course from 9/7/06 to 3/23/07......dosage ranged from 20mg a day to a whopping 120mg/day, giving a huge cumulitive dose of 262.5mg/kg.

I'm clear, but will be using Tazorac for maintnence (and to keep any wrinkles that want to come up at bay)......

So you want to see my acne and 'tane results??? Lab's Gallery




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users